It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2004, 11:38 AM   #1
Junior Member
 
Join Date: Jul 2004
Posts: 23
STEVEN138 HB User
COZAAR and a cough???

Ive been taking Altace for about 3 months and had to stop because of a very strong dry cough. My Dr, took me off of Altace and switched me to Cozar. Now again I have a dry hacking cough again 2 weeks later....What do I do now? any thoughts? My Dr is away for the holidays so I have to wait for him to get back. The cough is very strong and annoying.

Thanks

 
Old 12-29-2004, 08:58 AM   #2
Senior Member
(female)
 
Join Date: Aug 2004
Location: N.Calif
Posts: 104
CALIFBLU HB User
Re: COZAAR and a cough???

have you called your pharmacy and asked if that med would cause a cough? doesn't you doc have someone on call for him?I had alot of problems with cough and finally after about 6 months found out it was my nasal inhaler , only by chance I ran out and tada.... the cough stopped ....we had tried changing meds . doing all sorts of things getting new pillows.Ihave allergies as well . changing air filters. inhalers . cough med. chest xrays . short of seeing a respitory specialist.
good luck Blu undefined
__________________
IT IS WHAT IT IS .....PERIOD

 
Sponsors Lightbulb
   
Old 12-29-2004, 10:29 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: COZAAR and a cough???

Steven,

Even though Cozaar (and all the other drugs in its class: the angiotensin 2 receptor blockers..ARBS) are a great choice for people who develop The Cough on ACEs (Altace et al), and a cough is more unlikely on the ARBs, it's not unheard of. Just rarer.

I'm hoping maybe this cough is just a coincidence and will abate...It couldn't be an allergy or cold could it?

Did you have a complete break from Altace before starting the Cozaar during which time your cough disappeared entirely?

If it IS Cozaar, hang on until doc gets back...you may have to switch to an entirely different class of meds. OR try another ARB like Diovan. This is worth a shot if you're getting good BP control... since the ARBs generally have few side effects.

zuzu xx

 
Old 12-29-2004, 06:22 PM   #4
Junior Member
 
Join Date: Jul 2004
Posts: 23
STEVEN138 HB User
Re: COZAAR and a cough???

Quote:
Originally Posted by zuzu8
Steven,

Even though Cozaar (and all the other drugs in its class: the angiotensin 2 receptor blockers..ARBS) are a great choice for people who develop The Cough on ACEs (Altace et al), and a cough is more unlikely on the ARBs, it's not unheard of. Just rarer.

I'm hoping maybe this cough is just a coincidence and will abate...It couldn't be an allergy or cold could it?

Did you have a complete break from Altace before starting the Cozaar during which time your cough disappeared entirely?

If it IS Cozaar, hang on until doc gets back...you may have to switch to an entirely different class of meds. OR try another ARB like Diovan. This is worth a shot if you're getting good BP control... since the ARBs generally have few side effects.

zuzu xx
ACTUALLY, I have noticed that the cough is now subsided as I have been taking Dayquil for a cold for the past couple of days, and now that I've stoped taking it, the cough seems to be much better. Im still coughing a little but its got much better since the Dayquil has stoped. Thanks very much I feel much better knowing that it may not be the Cozaar. (I hope).
Happy New year
Steven

 
Old 12-29-2004, 06:30 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: COZAAR and a cough???

Hi Steven,
Boy, it would be great if that hacking goes away completely and stays away.. and Cozaar ain't the bad guy.

Fingers crossed!

zuzu xx

 
Old 12-30-2004, 05:05 PM   #6
Junior Member
 
Join Date: Jul 2004
Posts: 23
STEVEN138 HB User
Re: COZAAR and a cough???

THANKS , im feeling much better, cough is almost gone. I guess it wasn't the Cozaar afterall, just the flu or something else....thank god. Sometimes I feel like im going to blow my head off with that (altace like) cough. Happy New year to all.

Steven

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cozaar side effect? Exegesis High & Low Blood Pressure 5 03-19-2007 02:12 PM
Cozaar and Calcium Channel Blockers Sister High & Low Blood Pressure 4 12-18-2006 11:23 PM
Question on Cozaar Gram4 High & Low Blood Pressure 6 10-02-2006 09:50 AM
Cozaar and Avapro question Sister High & Low Blood Pressure 13 05-20-2006 04:36 AM
Cardizem LA Dark Fantasy High & Low Blood Pressure 11 11-04-2005 06:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!